Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Restless legs syndrome medication, depression and anxiety, withdrawal symptoms?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hello! I am a 21 year old man, which is 196 cm tall and 85 kg. Earlier this year I was given the drug pramipexole by my doctor to treat symptoms almost disappeared and I stopped taking the medicine. The problem is that ever since I have stopped taking the drug, I have had thoughts of deppression and anxiety especially in the afternoons. I have read that this is not uncommon side-effects of pramipexole. I am wondering if you can confirm this, wheter it can be treated or not and for how long this will last? I haven't taken the medicine for about 2 weeks.
Posted Tue, 1 May 2012 in Mental Health
Answered by Dr. Robert Galamaga 4 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will try to provide you with some good information and recommendations regarding your concerns.

As far as I know the symptoms of depression and anxiety after stopping this medication are not necessarily very common. It has been reported however and in your case we can talk about what can be done.

If you are finding that the symptoms of anxiety are not allowing you to perform your activities of daily living or if you are having a significant degree of difficulty with controlling negative thoughts of depression it may be reasonable to see your primary care provider.

In seeing your doctor. You might consider a short course of an antidepressant. Sometimes patients will take an antidepressant for a few weeks or a few months in order to stabilize the mood. Beyond that this medication can eventually be stopped and hopefully your mood will be back to normal.

I also cannot emphasize enough the fact that you need to exercise on a daily basis. Daily exercise also helps to stabilize a mood and decrease depressive thoughts as well as anxiety.

I thank you again for submitting your question. I hope you found my response to be both helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Robert.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor